MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012447-08
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 04/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, 90% stenosed lesion in the proximal left circumflex (plcx) artery.A 2.0x15mm mini trek balloon dilatation catheter (bdc) was advanced for pre-dilatation, however, it could not be fully inflated due to the calcification in the lesion.A 2.5x8mm nc trek balloon dilatation catheter (bdc) was advanced for post-dilatation and inflated to 20 atmospheres (atm) when the balloon ruptured.Intravascular ultrasound (ivus) showed a hematoma from the lcx to the left main (lm) coronary artery.A 2.75x15mm xience alpine drug eluting stent (des) was immediately implanted into the lcx ostium to prevent further tearing of the hematoma.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported that the balloon was inflated to 20 atmospheres.It should be noted that the coronary dilatation catheter (cdc), nc trek rx, global, instruction for use (ifu) states: balloon pressure should not exceed the rated burst pressure (rbp).The rbp for the nc trek device is 18 atm; therefore, rbp was exceeded.It could not be determined if inflating the balloon slightly over the rated burst pressure contributed to the rupture.The investigation determined the reported balloon rupture and unexpected medical intervention appear to be related to operational context.Additionally, a conclusive cause for the reported patient effect of hematoma and the relationship to the product, if any, cannot be determined.The reported patient effect of hematoma is listed in the coronary dilatation catheter (cdc), nc trek rx, global, instruction for use (ifu) as a known patient effect.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.H6- device code 2017 clarifier: above rbpna.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16869292
Report Number2024168-2023-04716
Device Sequence Number14962634
Product Code LOX
UDI-Device Identifier08717648151743
UDI-Public08717648151743
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number1012447-08
Device Catalogue Number1012447-08
Device Lot Number10304G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2023
Initial Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown